Jump to content
Sign in to follow this  
RKM

Please help - Horrific Side effects from Mirtazapine - Remeron

Recommended Posts

If you are seeing this post, and you can't answer everything i have written about, then even an answer to just one qn might help, or if you know of any health professional(s) or anyone who could help answer my questions below? Even if you know the answer to just one of the questions i have asked, i will really really appreciate it

 

I saw a few posts regarding mirtazapine / Remeron , and luckily I could make sense of why I was gaining a horrific amount of weight. I have gained 30 Kg's (67 Lbs) in the past 3 months. Due to severe depression and a recent suicide attempt, I was put initially put on 15 mg then 30 Mg, and now 45 Mg of mirtazapine.

It def has helped with my anxiety and depression almost like a miracle drug - , however, my weight gain seems exponential to the point my skin hurts as its stretching with all the weight gain. Initially, I was only having one meal a day, and now i can't stop eating, anything edible - I will eat! 😞

 

Can anyone pls pls pls pls help me answer the following

 

 

1) what is the right dose? will my weight continue increasing?

ii- Is it too late to completely stop taking Mirtazapine? Seeing i haven't been on them that long? 

2) Is there any way to stop this weight gain? Being on a diet is not working, I had actually starved myself for days and still put on weight

 

3) I have noticed people say even extreme exercising is not helping, is there anything anyone that has tried and tested that would help me reduce the weight or at least stop the weight from increasing? (Seeing this medication was the only one that worked, i have no choice but to continue being on it)

 

4) How does one come off Mirtazapine?  The doctors are giving the option to possibly change the medication, but I am horrified at the possibility of withdrawal if not done right.

 

5) If i were to stop and ween myself off, how does one cope with the withdrawal?

 

I have accepted that depression and anxiety might be a lifelong illness for me, and I truly don't mind being on them for the rest of my life (i am 35 years of age) if that means i can be depression-free. However, this Mitrazapine is not only causing weight gain but also triggering diabetes, and worried that i might end up obese.

 

I wish i had known the side effects, then I wouldn't have started on the Mirtazapine. It was only by accident did find out.

 

Seeing I have been mainly on 15Mg for the past 4 months, how could go about stopping it? what is the best way?

 

I will now be taking Venoflaxine in the morning and Mirtazapine - Remeron (45 mg)

 

 

Share this post


Link to post
Share on other sites

You seem to be stressed out so I will try and at least answer one question.

1) what is the right dose? That is just dependent on the patient and how he reacts so there is no correct dosage. I was on 15mg and I did not tolerate this medicine very well and it did nothing for my depression. You are on 45mg that is the max I would think you'd go. 

Will my weight continue increasing? You will plateau sooner or later but you'll probably gain more than you want I suspect.

2) Is there any way to stop this weight gain?  I tried everything on the meds that caused weight gain. There are studies out there saying why you actually gain weight. Some of those say, no matter what you do you will gain. I sort of agree with this, there is nothing you can do.

4) How does one come off Mirtazapine?  At 45mg I'd come off gradually. 4 months isn't too long though! At least it wasn't years! If it's actually helping you it's going to be even tougher of an adjustment because the depression will be more present so I'd find something else to replace it with before fully coming off of it.

5) If i were to stop and ween myself off, how does one cope with the withdrawal? ....don't do that. 

 

I will now be taking Venoflaxine in the morning and Mirtazapine - Remeron (45 mg)....if you are worried about side effects I'd chose another SNRI other than Effexor (Venlafaxine ), maybe Cymbalta or Pristiq, less side effects for many. 

If you are worried about too much weight gain I'd look at Wellbutrin or even maybe Abilify if you can tolerate their energetic effects...that could be an issue though...

Hope this helps some!

Edited by james555

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...